Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 26, 2009, 9:48 AM MDT. It took effect at Mar 26, 2009, 10:00 AM MDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 9:48 AM MDT (15:48 UTC)
- In effect from
- Mar 26, 2009, 10:00 AM MDT
- Expired
- Mar 27, 2009, 9:00 AM MDT
- In force
- 23 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 261548 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 948 AM MDT THU MAR 26 2009 ...STRONG GAP WINDS IN WASHINGTON COUNTY THROUGH FRIDAY MORNING... .STRONG NORTHERLY WINDS WILL FOLLOW THE COLD FRONT THAT PASSED THROUGH SOUTHWEST UTAH LATE LAST NIGHT. THE STRONGEST WINDS WILL OCCUR IN THE NORTH TO SOUTH CANYONS THIS AFTERNOON AND ON THROUGH THE OVERNIGHT HOURS. WINDS WILL GRADUALLY SUBSIDE FRIDAY MORNING. UTZ019-262200- /O.NEW.KSLC.WI.Y.0006.090326T1600Z-090327T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 948 AM MDT THU MAR 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT FRIDAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY. STRONG NORTHERLY WINDS HAVE DEVELOPED OVER SOUTHWEST UTAH BEHIND LAST NIGHTS COLD FRONT. THESE WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON...AND REMAIN STRONG THROUGH THE OVERNIGHT HOURS. THE STRONGEST WINDS WILL BE FUNNELED THROUGH THE NORTH TO SOUTH CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED. WINDS WILL GRADUALLY SUBSIDE BEGINNING EARLY FRIDAY MORNING. THESE STRONG WINDS WILL HAVE A SIGNIFICANT IMPACT ON TRAVEL ALONG I-15 NORTH OF ST. GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 WWUS75 KSLC 262148 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 348 PM MDT THU MAR 26 2009 ...STRONG CANYON WINDS IN WASHINGTON COUNTY THROUGH FRIDAY MORNING... .THE COLD FRONT THAT BLASTED THROUGH SOUTHERN UTAH LATE LAST NIGHT HAS GENERATED STRONG NORTHERLY WINDS THIS AFTERNOON. THE STRONGEST WINDS WILL EXIST IN THE NORTH TO SOUTH CANYONS THROUGH EARLY FRIDAY MORNING. UTZ019-270500- /O.CON.KSLC.WI.Y.0006.000000T0000Z-090327T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 348 PM MDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY. STRONG NORTHERLY WINDS OVER SOUTHWEST UTAH WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS. THE STRONGEST OF THESE WINDS WILL BE CHANNELED THROUGH THE NORTH TO SOUTH CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED. WINDS WILL GRADUALLY SUBSIDE BEGINNING EARLY FRIDAY MORNING. THESE STRONG WINDS WILL HAVE A SIGNIFICANT IMPACT ON TRAVEL ALONG I-15 NORTH OF ST. GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 270253 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 853 PM MDT THU MAR 26 2009 ...STRONG CANYON WINDS IN WASHINGTON COUNTY THROUGH FRIDAY MORNING... .THE COLD FRONT THAT BLASTED THROUGH SOUTHERN UTAH LATE LAST NIGHT HAS GENERATED STRONG NORTHERLY WINDS CANYON WINDS THIS EVENING. THE STRONGEST WINDS WILL EXIST IN THE NORTH TO SOUTH CANYONS INTO EARLY FRIDAY MORNING. UTZ019-271100- /O.CON.KSLC.WI.Y.0006.000000T0000Z-090327T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 853 PM MDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY. NORTHERLY WINDS OVER SOUTHWEST UTAH WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS. THE STRONGEST OF THESE WINDS WILL BE CHANNELED THROUGH THE NORTH TO SOUTH CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED. WINDS WILL GRADUALLY SUBSIDE EARLY FRIDAY MORNING. THESE STRONG WINDS WILL HAVE A SIGNIFICANT IMPACT ON TRAVEL ALONG I-15 NORTH OF ST. GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 271038 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 AM MDT FRI MAR 27 2009 UTZ019-271500- /O.CON.KSLC.WI.Y.0006.000000T0000Z-090327T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 438 AM MDT FRI MAR 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS ADVISORY IS FOR THE NORTH TO SOUTH ORIENTED CANYONS OF WASHINGTON COUNTY. STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE NORTH TO SOUTH ORIENTED CANYONS OF WASHINGTON COUNTY THROUGH THE EARLY MORNING HOURS. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH CAN BE EXPECTED BEFORE DECREASING BY MID-MORNING. THESE STRONG WINDS WILL HAVE A SIGNIFICANT IMPACT ON TRAVEL ALONG I-15 NORTH OF ST. GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 271515 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 915 AM MDT FRI MAR 27 2009 UTZ019-271615- /O.EXP.KSLC.WI.Y.0006.000000T0000Z-090327T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 915 AM MDT FRI MAR 27 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND ADVISORY FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY EXPIRED AT 900 AM THIS MORNING. GUSTY NORTH WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE MORNING AND AFTERNOON HOURS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 26, 5:05 AM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 26, 5:05 AM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
505 AM MDT THU MAR 26 2009
.SYNOPSIS...A COLD AND ENERGETIC STORM SYSTEM WILL SLIDE SOUTHEAST
ACROSS UTAH THROUGH THE DAY TODAY. HIGH PRESSURE ALOFT WILL SETTLE
INTO THE GREAT FRIDAY AND SATURDAY...FOLLOWED BY ANOTHER COLD
PACIFIC STORM SYSTEM SUNDAY.
&&
.DISCUSSION...A STORM SYSTEM WITH UPPER LOW CENTERED NEAR UT/ID/WY
TRIPLE POINT THIS MORNING WILL CONTINUE TO SLOWLY DIVE SOUTH INTO
UTAH TODAY. PRESSURE RISES AND INCREASING WINDS INDICATE FRONTAL
PASSAGE THROUGH NORTHWEST UTAH INCLUDING THE SALT LAKE VALLEY.
PRECIPITATION HAD BECOME SPOTTY OVERNIGHT. HOWEVER...WITH INCREASING
700MB COLD ADVECTION THIS MORNING...COUPLED WITH DEEP MOISTURE AND
NORTHWESTERLY FLOW...EXPECT MANY MOUNTAIN AREAS TO DO WELL THROUGH
THE MORNING HOURS. THE 500MB COLD POOL REMAINS OVER SOUTHERN IDAHO
AT THIS TIME...BUT AS IT MOVES INTO UTAH LATER THIS MORNING...EXPECT
SNOW TO FILL IN AGAIN.
THE 700MB FLOW TURNS MORE NORTHERLY BY THIS AFTERNOON...SO EXPECT
SNOW TO DECREASE ALONG THE WASATCH FRONT AND ADJACENT MOUNTAINS.
HOWEVER...UINTAS AND PORTIONS OF THE CENTRAL AND SOUTHERN MOUNTAINS
COULD CONTINUE TO SEE MORE SIGNIFICANT SNOWFALL THROUGH THE
AFTERNOON HOURS...AS WELL AS THE I-15 CORRIDOR ACROSS CENTRAL UTAH.
ANOTHER CONCERN WOULD BE IF THE LAKE KICKS IN LATER THIS MORNING AND
AFTERNOON. WITH 700MB TEMPERATURES OF AROUND -12 TO -14C LATE THIS
MORNING THROUGH THIS AFTERNOON...EXPECT THIS TO RESULT IN ENOUGH
INSTABILITY FOR SHOWERS TO DEVELOP. HOWEVER...AS MENTIONED BY
PREVIOUS SHIFT...RELATIVELY STRONG PRESSURE GRADIENT COULD END UP
KEEPING ANY SHOWERS FROM BECOMING ORGANIZED. IF LAKE-EFFECT DOES
DEVELOP...EXPECT IMPACT TO BE ACROSS THE WESTERN SALT LAKE AND
EASTERN TOOELE VALLEYS GIVEN NORTH-NORTHWEST FLOW. SNOW SHOULD TAPER
OFF ACROSS THE AREA TONIGHT AS A DRIER AND MORE STABLE AIRMASS
SPREADS INTO THE AREA.
EXISTING WINTER WEATHER HEADLINES LOOK FINE AT THIS TIME. MANY
NORTHERN MOUNTAIN AREAS HAVE ALREADY HIT WARNING CRITERIA SNOWFALL.
ONE CONCERN IS THAT THE SOUTHERN MOUNTAINS COULD PUSH WARNING
CRITERIA...BUT MOST PRECIP GAGES DOWN THERE SO FAR REPORTING LESS
THAN A HALF INCH OF WATER IN THE PAST 6 HOURS...SO THEY WILL
PROBABLY BE FINE WITH JUST THE ADVISORY. ROAD SURFACES IN THE
VALLEYS WILL SEE SOME LIGHT ACCUMULATIONS IN HEAVIER SHOWERS WHICH
MAY IMPACT THE MORNING COMMUTE...BUT THESE AREAS WILL BE SPOTTY...SO
ADVISORIES ARE FINE FOR NOW.
ANOTHER CONCERN WILL BE WINDS. WITH UPPER JET DIVING ACROSS WESTERN
UTAH AND STRONG SURFACE GRADIENT DEVELOPING...NORTH TO NORTHWESTERLY
WINDS WILL INCREASE ACROSS THE AREA TODAY. EXPECT THAT THESE WINDS
WILL BE FAIRLY STRONG...THOUGH GENERALLY SUB-ADVISORY. EXCEPTION MAY
BE THE CANYONS OF WASHINGTON COUNTY WHERE 40KT 700MB WINDS...COLD
ADVECTION AND NORTHERLY GRADIENT COULD RESULT IN STRONG WINDS THIS
EVENING AND OVERNIGHT. WILL LET THE DAY SHIFT TAKE A CLOSER LOOK AT
THIS AND CONSIDER WHETHER A WIND HEADLINE WILL BE NECESSARY.
HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH LATE THIS WEEK
BEFORE THE NEXT STORM SYSTEM IMPACTS THE AREA ON SUNDAY. FAIRLY
STRONG COLD FRONT EXPECTED TO BRING A PERIOD OF INTENSE SNOWFALL TO
THE AREA...BUT THE STORM LOOKS TO BE A QUICK-HITTER AND SHOULD BE
OUT OF THE AREA LATE SUNDAY EVENING. THE GFS IS A BIT STRONGER AND
COLDER THAN THE EC WITH THIS SYSTEM...SO THERE IS STILL QUITE A BIT
OF UNCERTAINTY REGARDING PRECIP AMOUNTS. MODEL SPREAD STILL QUITE
SIGNIFICANT FOR THE MIDDLE OF NEXT WEEK...SO HAVE MADE LITTLE
CHANGES TO THE WEDNESDAY FORECAST AT THIS TIME.
&&
.AVIATION...NORTHWEST WINDS WILL CONTINUE AT THE SLC TERMINAL FOR
THE REMAINDER OF THE NIGHT. OCCASIONAL SNOW SHOWERS WILL CONTINUE TO
IMPACT THE TERMINAL THROUGH 14Z. TEMPORARY REDUCTIONS TO IFR
CONDITIONS WILL BE POSSIBLE IN ANY SNOW SHOWERS. GRADUALLY LIFTING
CEILINGS ARE FORECAST AFTER 14Z...WITH CEILINGS ABOVE 7000 FEET
EXPECTED AFTER 18-20Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 4 PM THURSDAY FOR UTZ006>010-517.
WINTER WEATHER ADVISORY UNTIL 4 PM THURSDAY FOR UTZ001>004-518.
WINTER WEATHER ADVISORY UNTIL NOON THURSDAY FOR UTZ015-016.
WY...WINTER WEATHER ADVISORY UNTIL 4 PM THURSDAY FOR WYZ021.
&&
CHENG/KRUSE
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Mar 26, 5:59 AM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 559 AM MDT THU MAR 26 2009 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 559 AM MDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD STORM SYSTEM WILL IMPACT THE AREA THROUGH THE DAY TODAY. PERIODS OF SNOW...LOCALLY HEAVY AT TIMES...WILL CONTINUE THIS MORNING WITH SIGNIFICANT SNOWFALL OVER THE MOUNTAINS AND I-15 CORRIDOR. THE SNOW WILL DECREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON AND TAPER OFF TONIGHT. IN ADDITION TO THE SNOW...STRONG WINDS WILL OCCUR ACROSS THE MOUNTAIN RIDGES THROUGH THE MORNING HOURS. STRONG AND GUSTY WINDS ARE ALSO EXPECTED TO DEVELOP NEAR THE MOUTHS OF NORTH-SOUTH ORIENTED CANYONS IN WASHINGTON COUNTY BEGINNING THIS EVENING AND CONTINUING THROUGH THE NIGHT. TEMPERATURES WILL REMAIN WELL BELOW NORMAL ACROSS THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRY AND STABLE AIRMASS WILL DEVELOP FOR FRIDAY AND SATURDAY WITH WARMER TEMPERATURES. THE NEXT STORM SYSTEM WILL IMPACT THE AREA ON SUNDAY...BRINGING ACCUMULATING SNOWFALL AND COLD AIR TO THE AREA AGAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.